Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Will anavar/oxandrolone have any adverse effect on liver?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3040 Questions
Hello! i just want to ask will using anavar / oxandrolone have any adverse effect to the liver? I've read a lot of literature and it seems to have minimal effect if ever. Can you please clarify? Thanks
Posted Fri, 31 May 2013 in Medicines and Side Effects
Answered by Dr. Luchuo Engelbert Bain 3 hours later
Hi and thanks for the query,

Anavar is an anabolic steroid, having effects mimicking those of testosterone. Before putting a person of Anavar, it is very important to do a baseline to determine the liver function of the person.

There is much scientific evidence that this drugs as other anabolic steroids having serious effects on the liver. It leads to liver damage and an increase likelihood of developing liver tumours. The intensity of the side effects however shall depend on the duration of drug use, the dosage of the drug used and the previous integrity of the liver before initiating the use of this drug.

All these must be put in mind before analyzing the actual potential of causing liver damage. But on a general basis, this drug causes liver damage and increases likelihood of developing liver tumors.

Thanks and hope this answers your query. However, feel very free asking further questions if need be.

Thanks and best regards,
Luchuo, MD.
Above answer was peer-reviewed by
Follow-up: Will anavar/oxandrolone have any adverse effect on liver? 12 hours later
Thank you for your answer. I'd just like to clarify, based on what I've read and the medical journals i've seen, these side effects appear to be minimal. I've done a blood test to determine my SGPT/SGOT values and they are within but towards the upper boundary/limit. I've also done an ultrasound and everything is clear.
I was planning to take anavar for a duration of 8 weeks at 50-60mg per day.

Could you please let me know if this would be okay? I'll upload my lab results with this query.

Just to clarify, I've taken anavar at 50mg before and these blood results were done months after my last intake of anavar. I've had a 3 month break from anavar already after using it for 8 weeks. I know steroids are a taboo but I just want to be able to use it safely.
Answered by Dr. Luchuo Engelbert Bain 43 minutes later
Hi and thanks for the query,

As I mentioned earlier, the effects differ from one person to the other. The predictability of these effects shall then be difficult. Another issue with use of steroids is with respect to the withdrawal, which could have serious health complications.

Its very good that your liver transaminases (SGPT/SGOT) are within normal limits. The fact that they are towards the upper boundary is no actual problem, for there are fluctuations that are seen in these measures, due to physiologic changes and also the method of measurement used.

As I mentioned earlier, the integrity of your liver at onset reduces chances of severe side effects. Predicting the possible side effects however differ from person to person. Withdrawal from steroids usually needs to be very gradual and guided normally by a physician.

Thanks and best regards,
Luchuo, MD.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor